Alert archive / California / Wind Advisories in 2010

Wind Advisory 38, NWS Las Vegas, NV

November 10, 2010San Bernardino County, California

NWS Las Vegas, NV issued this wind advisory at Nov 10, 2010, 11:07 AM PST for San Bernardino County, California. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Nov 10, 2010, 11:07 AM PST (19:07 UTC)
Expired
Nov 10, 2010, 4:00 PM PST
In force
5 hr
Issued by
NWS Las Vegas, NV

County San Bernardino County, CA

The text

As transmitted, in the capitals the NWS used until 2016.

840 
WWUS75 KVEF 101907
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
1107 AM PST WED NOV 10 2010

CAZ523-110000-
/O.NEW.KVEF.WI.Y.0038.101110T1907Z-101111T0000Z/
WESTERN MOJAVE DESERT-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FORT IRWIN
1107 AM PST WED NOV 10 2010

...WIND ADVISORY IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE HAS ISSUED A WIND ADVISORY FOR THE
WESTERN MOJAVE DESERT...INCLUDING THE BARSTOW AND DAGGETT
AREA...WHICH IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON.

* WINDS: WEST TO SOUTHWEST WINDS OF 30 TO 35 MPH WITH GUSTS OF 40
  TO 50 MPH ARE EXPECTED.

* TIMING: STRONG WINDS WILL CONTINUE LATE THIS MORNING THROUGH
  MUCH OF THE AFTERNOON BEFORE DECREASING LATE IN THE AFTERNOON
  AND EVENING.

* LOCATIONS: BARSTOW AND DAGGETT WILL BE AFFECTED AS WELL AS I-40
  THROUGH THE WESTERN MOJAVE DESERT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG
ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$
3 follow-up statements
143 
WWUS75 KVEF 102019
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
1219 PM PST WED NOV 10 2010

CAZ523-110000-
/O.CON.KVEF.WI.Y.0038.000000T0000Z-101111T0000Z/
WESTERN MOJAVE DESERT-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FORT IRWIN
1219 PM PST WED NOV 10 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. 

* WINDS: WEST WINDS OF 30 TO 35 MPH WITH GUSTS UP TO 45 MPH
  ARE EXPECTED.

* TIMING: STRONG WINDS WILL CONTINUE THROUGH MUCH OF THE
  AFTERNOON BEFORE DECREASING LATE IN THE AFTERNOON AND EVENING.

* LOCATIONS: BARSTOW AND DAGGETT WILL BE AFFECTED AS WELL AS I-40
  THROUGH THE WESTERN MOJAVE DESERT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS ARE EXPECTED TO BE STRONG ENOUGH
TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN
BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$
527 
WWUS75 KVEF 102213
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
213 PM PST WED NOV 10 2010

AZZ002-036-CAZ527-NVZ021-110615-
/O.NEW.KVEF.LW.Y.0009.101111T1500Z-101112T0100Z/
LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
INCLUDING THE CITIES OF...LAKE HAVASU...DESERT HILLS...TOPOCK...
BULLHEAD CITY...MOHAVE VALLEY...NEEDLES...HOOVER DAM...LAUGHLIN
213 PM PST WED NOV 10 2010 /313 PM MST WED NOV 10 2010/

...LAKE WIND ADVISORY IN EFFECT FROM 7 AM PST /8 AM MST/ TO 5 PM
PST /6 PM MST/ THURSDAY...

THE NATIONAL WEATHER SERVICE HAS ISSUED A LAKE WIND ADVISORY FOR
THE LOWER COLORADO RIVER VALLEY...WHICH IS IN EFFECT FROM 7 AM PST
/8 AM MST/ TO 5 PM PST /6 PM MST/ THURSDAY.

* LOCATION: LOWER COLORADO RIVER VALLEY...INCLUDING THE LAKE MEAD
  NATIONAL RECREATION AREA AND LAKE HAVASU.

* TIMING: NORTH WINDS WILL DEVELOP OVERNIGHT AND INCREASE THURSDAY
  MORNING...BECOMING STRONG FOR MUCH OF THE LATE MORNING THROUGH
  AFTERNOON. 

* WINDS: NORTH WINDS OF 25 TO 30 MPH WITH GUSTS TO AROUND 40 MPH
  ARE EXPECTED

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON
AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$

CAZ523-110000-
/O.CON.KVEF.WI.Y.0038.000000T0000Z-101111T0000Z/
WESTERN MOJAVE DESERT-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FORT IRWIN
213 PM PST WED NOV 10 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. 

* WINDS: WEST WINDS OF 30 TO 35 MPH WITH GUSTS UP TO 45 MPH ARE 
  EXPECTED. 

* TIMING: STRONG WINDS WILL CONTINUE THROUGH MUCH OF THE 
  AFTERNOON BEFORE DECREASING LATE IN THE AFTERNOON AND 
  EVENING.

* LOCATIONS: BARSTOW AND DAGGETT WILL BE AFFECTED AS WELL AS I-40
  THROUGH THE WESTERN MOJAVE DESERT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS ARE EXPECTED TO BE STRONG ENOUGH
TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN
BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$
819 
WWUS75 KVEF 110012
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
412 PM PST WED NOV 10 2010

CAZ523-110115-
/O.EXP.KVEF.WI.Y.0038.000000T0000Z-101111T0000Z/
WESTERN MOJAVE DESERT-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FORT IRWIN
412 PM PST WED NOV 10 2010

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT FOR THE WESTERN MOJAVE DESERT. 

ALTHOUGH LOCAL GUSTY WINDS TO BETWEEN 30 AND 35 MPH WILL CONTINUE
TO BE SEEN INTO THE EARLY EVENING HOURS...GUSTS TO OVER 40 MPH ARE
NO LONGER EXPECTED THROUGH THE REMAINDER OF THE AFTERNOON OR
EVENING. THUS THE WIND ADVISORY WAS ALLOWED TO EXPIRE AS OF 4 PM
PDT.

$$

AZZ002-036-CAZ527-NVZ021-111215-
/O.CON.KVEF.LW.Y.0009.101111T1500Z-101112T0100Z/
LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
INCLUDING THE CITIES OF...LAKE HAVASU...DESERT HILLS...TOPOCK...
BULLHEAD CITY...MOHAVE VALLEY...NEEDLES...HOOVER DAM...LAUGHLIN
412 PM PST WED NOV 10 2010 /512 PM MST WED NOV 10 2010/

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 7 AM PST /8 AM MST/ TO
5 PM PST /6 PM MST/ THURSDAY...

A LAKE WIND ADVISORY REMAINS IN EFFECT FROM 7 AM PST /8 AM MST/ TO
5 PM PST /6 PM MST/ THURSDAY. 

* LOCATION: LOWER COLORADO RIVER VALLEY...INCLUDING THE LAKE MEAD 
  NATIONAL RECREATION AREA AND LAKE HAVASU. 

* TIMING: NORTH WINDS WILL DEVELOP OVERNIGHT AND INCREASE 
  THURSDAY MORNING...BECOMING STRONG FOR MUCH OF THE LATE 
  MORNING THROUGH AFTERNOON.

* WINDS: NORTH WINDS OF 25 TO 30 MPH WITH GUSTS TO AROUND 40 
  MPH ARE EXPECTED

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON
AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$

JENSEN

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Nov 10, 9:25 AM PST, 1 hour 42 minutes earlier.

Area forecast discussion, Nov 10, 9:25 AM PST, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
ISSUED BY NATIONAL WEATHER SERVICE FLAGSTAFF AZ
925 AM PST WED NOV 10 2010

.SYNOPSIS...A LOW PRESSURE SYSTEM MOVING THROUGH THE GREAT BASIN
TODAY AND TONIGHT WILL KEEP TEMPERATURES BELOW NORMAL AND WILL ALSO
BRING A CHANCE OF RAIN AND SNOW SHOWERS MAINLY TO LINCOLN COUNTY.
BREEZY NORTH WINDS WILL DEVELOP TONIGHT AND VETERANS DAY AS THE LOW
PRESSURE SYSTEM MOVES INTO THE FOUR CORNERS REGION. A COOL NORTHWEST
FLOW WILL PERSIST OVER THE REGION THROUGH THE COMING WEEKEND.

&&

.SHORT TERM...AN UPPER LEVEL TROUGH WAS CENTERED OVER NV THIS
MORNING WITH CLOUD COVER WITH RAIN AND SNOW SHOWERS AFFECTING
NORTHERN LINCOLN COUNTY AND CENTRAL NYE COUNTY. SURFACE OBSERVATIONS
IN THE AREA AND RADAR INDICATE ONLY LIGHT AMOUNTS SO FAR DUE TO
LIMITED MOISTURE AT THE SOUTHERN END OF THIS SYSTEM. EXPECT SHOWERS
TO SPREAD SLIGHTLY FARTHER SOUTHWARD THIS TODAY AND INTO THIS
EVENING BEFORE TAPERING OFF OVERNIGHT AS THE TROUGH MOVES
SOUTHEASTWARD TOWARD THE FOUR CORNERS AREA. MODELS CONTINUE TO
INDICATE NEGATIVE LIFTED INDICES IN THE NORTHEASTERN LAS VEGAS
FORECAST AREA...SO A SLIGHT CHANCE OF THUNDERSTORMS ACCOMPANYING
SHOWERS STILL LOOKS GOOD. THE CURRENT FORECAST FOR TODAY WITH DRY
CONDITIONS NEAR AND SOUTH OF LAS VEGAS RANGING TO A CHANCE OF LIGHT
SNOW ACCUMULATIONS LESS THAN 2 INCHES OVER NORTHERN LINCOLN COUNTY
LOOKS GOOD AND NO UPDATES ARE PLANNED THIS MORNING.

A DRY BUT COOL NORTHWEST FLOW WILL BE OVER THE AREA THURSDAY THROUGH
FRIDAY NIGHT. NORTHERLY WINDS WILL PICK UP BEHIND THE TROUGH TONIGHT
AND WILL BE LOCALLY GUSTY THROUGH THURSDAY. OVERALL IT LOOKS LIKE
WINDS WILL STAY BELOW ADVISORY CRITERIA BUT WE WILL HAVE TO WATCH
FOR POSSIBLE LAKE WIND ADVISORY LEVEL WINDS DOWN THE COLORADO RIVER
VALLEY ON THURSDAY. WITH THE TROUGH MOVING THROUGH TODAY AND THE
NORTHERLY WINDS BEHIND IT...TEMPERATURES WILL REMAIN BELOW NORMAL
THROUGH FRIDAY.

.LONG TERM...SATURDAY THROUGH TUESDAY...NORTHWEST FLOW TO CONTINUE
AS A STRONG RIDGE WILL BE IN THE EASTERN PACIFIC AND A DEEP TROUGH
OVER THE CENTRAL CONUS. STILL LOOK FOR A MINOR TROUGH TO PASS
THROUGH THE AREA SATURDAY. WITH THE LATEST MODEL RUNS THE MOISTURE
LOOKS EVEN SKIMPIER IN THE NORTHEAST PART OF THE FORECAST AREA HAVE
LOWERED POPS MORE THERE. THE MAIN IMPACT WILL BE INCREASED NORTH
WINDS IN THE AREA AS HIGH PRESSURE BEHIND IT TIGHTENS THE PRESSURE
GRADIENT SATURDAY AND SUNDAY. THE NEXT WAVE IN THE NORTHWEST FLOW IS
LOOKING WEAKER IN THE ECMWF COMPARED TO LAST NIGHTS RUN WHILE THE
GFS CONTINUES TO HAVE IT WEAK AND FURTHER EAST. FOR NOW WILL NOT
MAKE ANY CHANGES TO THE FORECAST FOR SUNDAY WHEN IT PASSES. WILL
KEEP THE VERY LOW POPS IN NORTHEAST LINCOLN COUNTY AND NORTH WINDS
CONTINUING OVER THE AREA AND A BIT REFRESHED IN STRENGTH SUNDAY AND
EARLY MONDAY. THE STRONGEST WINDS WILL BE IN THE COLORADO RIVER
VALLEY AND THE MOUNTAINS OF INYO AND CLARK COUNTIES. NOT EXPECTING
ANY ADVISORY LEVEL WINDS FOR THEN. FOR THE REST OF THE EXTENDED
STARTING MONDAY EXPECT CONTINUED NORTHWEST FLOW WITH NO SIGNIFICANT
WEATHER OF NOTE.

&&

.AVIATION...FOR MCCARRAN...LIGHT AND VARIABLE WINDS WILL CONTINUE
THIS MORNING INTO THE EARLY AFTERNOON. IN THE 01-04Z TIME FRAME
EXPECT A WEAK FRONT TO PASS THROUGH THAT WILL SWITCH THE WINDS TO
THE NORTHWEST WITH WIND SPEEDS OF 10 TO 20 KNOTS THROUGH THURSDAY
MORNING. HIGH LEVEL CIRRUS WILL BE INCREASING IN THE AFTERNOON
BECOMING CEILINGS THIS EVENING.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...NORTHWEST WINDS AROUND 10-25 MPH WILL DEVELOP THIS
AFTERNOON OVER ESMERALDA AND INYO COUNTIES AS THE FRONT PUSHES
SOUTHWARD ACROSS THE AREA. EXPECT WESTERLY WINDS...20 TO 30 KTS...TO
CONTINUE OVER SAN BERNARDINO COUNTY THROUGH THE AFTERNOON. THE COLD
FRONT WILL PUSH THROUGH THE REST OF THE REGION THROUGH WEDNESDAY
NIGHT BRINGING GUSTY NORTH WINDS OF 15-25 KNOTS. MOSTLY CIRRUS LEVEL
CLOUDS ARE EXPECTED TO SPREAD OVER THE AREA FORM THE NORTH THIS
AFTERNOON AND EVENING.

&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
AZ...NONE.
CA...NONE.

&&

DJO/BAK

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Nov 10, 5:40 AM PST, 5 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
540 AM PST WED NOV 10 2010

AZZ001>003-036-CAZ519>527-NVZ014>022-110600-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
540 AM PST WED NOV 10 2010 /640 AM MST WED NOV 10 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

A LOW PRESSURE SYSTEM MOVING ACROSS NORTHERN NEVADA INTO UTAH WILL
BRING COOL TEMPERATURES AND LOCALLY BREEZY CONDITIONS ALONG WITH A
CHANCE OF RAIN AND SNOW SHOWERS AND THUNDERSTORMS ACROSS MAINLY
LINCOLN COUNTY. NORTH WINDS WILL INCREASE ACROSS THE NORTHWEST
PART OF THE AREA TODAY WITH LOCALLY GUSTY NORTH WINDS SPREADING
SOUTH TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A DRY NORTHWEST FLOW ALOFT WILL BE OVER THE AREA KEEPING
TEMPERATURES ON THE COOL SIDE WITH LOCALLY GUSTY NORTH SURFACE
WINDS AT TIMES THURSDAY THROUGH TUESDAY. THERE IS POTENTIAL FOR
WINDS REACHING LAKE WIND ADVISORY LEVELS DOWN THE COLORADO RIVER
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER,
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 10, 2:13 PM PSTLake Wind AdvisoryVEFSan Bernardino27 hr

Nearby

Wind Advisories in California, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.